Update and mulling over things.: I posted 1... - AF Association

AF Association

20,259 members24,791 posts

Update and mulling over things.

Frances123
Frances123

I posted 10 days ago - Good news maybe not so good news - and in a reply I confessed to jeanjennie50 I had forgotten to take away with me one of my tablets. Local chemist gave me an emergency supply but was a different brand. After only taking it 3 times I went into fast Afib for 15 hours. Did wonder if different brand of tablets might have been the culprit or was it coincidence.

The tablets are hormone therapy ones for my breast cancer and one of the big side effects is joint pain which I had seemed to escape in the main. I felt generally better on this new brand and not the malaise I was having every day. But.....the joint pain was awful. Decided to go back to my usual brand last night and see if the aches went and then I would know for sure they were to blame.

3:30am this morning and I went into fast Afib and still in it 17 hours later. Feel ok except for a bit of a tight chest, headache and a box of frogs in my chest and will ride it out. Took 100mg of flecainide as soon as it started and then normal dose at breakfast 50mg and same just now. Still have a 100mg I can play with.

Is this coincidence again or changing back the hormone tablets? Both times it’s been fast AF whereas for last few years it had been slow AF. My AF journey of 15 years was fast Afib for about 10 years then slow Afib until the last 2 episodes. I have had 3 Af episodes since ablation and all were fast. 1 was only for 20 minutes a couple of weeks after.

It’s a bit of an embuggerance but can’t change it. Think ablation No. 2 may be looming.

Thanks guys

Love Frances xxx

14 Replies
oldestnewest

Hi Frances, sorry you're having these problems. I hope it improves quickly!

I take several different prescription medications, and I've noticed a manufacturer change in most of them from time to time. They have never caused a problem with me.

The medicine is the same, just different makers, if you will.

Perhaps you could ring your chemist and have he/she explain it better.

Hope you're better soon!

Thanks siouxbee. Yes it’s the markers that are the problem. Apparently they can change how the side effects affect you (if you get them). Even though some markers look quite innocuous.

It may well be coincidental but couldn’t help wondering.

HR was 133 when I first went into AF and it’s fluctuated between 81-100 (resting) since late morning. My normal resting is about 55-60.

Frances xxx

Ae you ok now? My longest attack is 14 hours and it's horrible. So much worse for you! Katie

Thank Katie. Yes ok now and went back into sinus at 6:30am this morning. 27 hours all told. Pre ablation my shortest is about 5 hours and longest 56 hours. It’s usually around the 18-24 hours. x

that's grim! My longest (so far) has been 14 hours. Are you able to do anything normal while it's going on? So glad it's over now! Katie

As long as it isn’t too physical and sending the HR even higher then yes, I can do normal things. Did a lot of online Christmas shopping yesterday and prepared a few meals for the freezer etc. I still did physical things around the house but not too much and took it easy. I can sleep well usually too.

Thanks Katie xxx

So sorry your going through this Francis, I know with different brands it has the same active ingredient just different coating on the tablet, when did you have your ablation?

Frances123
Frances123 in reply to Padayn01

Thanks. Had ablation 18th September, so was 8 weeks when this last episode started. Went back into sinus at 6:30am this morning thankfully. X

Padayn01
Padayn01 in reply to Frances123

Still early days for your ablation hope things will settle down for you in the next coming weeks

Frances123
Frances123 in reply to Padayn01

Thank you. It’s been a long time since I had a long session like this and was averaging 15-18 hours. Here’s hoping though. xxx

I have had this experience with my beta blocker. I was given a different brand and as soon as I took the first dose I experienced a sharp pain and discomfort in my stomach . I contacted the pharmacy and they managed to get me the regular brand that I had been taking saying it was probably the fillers that were affecting me. I have to make sure that the tablets are the brand's that don't affect me this way each time now

I’ve learnt so much about drugs and fillers over the years. This time it may well have been coincidental as still in recovery period but couldn’t help linking the two.

Frances xxx

I asked my Dr to stipulate the particular brand/manufacturer on my repeat prescription in order to avoid this very thing. They were happy to oblige.

Hidden
Hidden

Don't know if this will help or not, but it won't hurt you to give it a try:

------------------------------------

After 9 years of trying different foods and logging EVERYTHING I ate, I found sugar (and to a lesser degree, salt – i.e. dehydration) was triggering my Afib. Doctors don't want to hear this - there is no money in telling patients to eat less sugar. Each person has a different sugar threshold - and it changes as you get older, so you need to count every gram of sugar you eat every day (including natural sugars in fruits, etc.). My tolerance level was 190 grams of sugar per day 8 years ago, 85 grams a year and a half ago, and 60 grams today, so AFIB episodes are more frequent and last longer (this is why all doctors agree that afib gets worse as you get older). If you keep your intake of sugar below your threshold level your AFIB will not happen again (easier said than done of course). It's not the food - it's the sugar (or salt - see below) IN the food that's causing your problems. Try it and you will see - should only take you 1 or 2 months of trial-and-error to find your threshold level. And for the record - ALL sugars are treated the same (honey, refined, agave, natural sugars in fruits, etc.). I successfully triggered AFIB by eating a bunch of plums and peaches one day just to test it out. In addition, I have noticed that moderate exercise (7-mile bike ride or 5-mile hike in the park) often puts my Afib heart back in to normal rhythm a couple hours later. Don’t know why – perhaps you burn off the excess sugars in your blood/muscles or sweat out excess salt?? I also found that strenuous exercise does no good – perhaps you make yourself dehydrated??

I'm pretty sure that Afib is caused by a gland(s) - like the Pancreas - or an organ that, in our old age, is not working well anymore and excess sugar or dehydration is causing them to send mixed signals to the heart - for example telling the heart to beat fast and slow at the same time - which causes it to skip beats, etc. I can't prove that (and neither can my doctors), but I have a very strong suspicion that that is the root cause of our Afib problems. I am working on this with a Nutritionist and hope to get some definitive proof in a few months.

Also, in addition to sugar, if you are dehydrated - this will trigger AFIB as well. It seems (but I have no proof of this) that a little uptick of salt in your blood is being treated the same as an uptick of sugar - both cause AFIB episodes. (I’m not a doctor – it may be the sugar in your muscles/organs and not in your blood, don’t know). In any case you have to keep hydrated, and not eat too much salt. The root problem is that our bodies are not processing sugar/salt properly and no doctor knows why, but the AFIB seems to be a symptom of this and not the primary problem, but medicine is not advanced enough to know the core reason that causes AFIB at this time. You can have a healthy heart and still have Afib – something inside us is triggering it when we eat too much sugar or get (even a little) dehydrated. Find out the core reason for this and you will be a millionaire and make the cover of Time Magazine! Good luck! - Rick Hyer

PS – there is a study backing up this data you can view at:

Cardiab.biomedcentral.com/articles/10.1186/1475-2840-7-28

You may also like...